MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, MINI-METZENBAUM; A64840A

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, SCISSORS, MINI-METZENBAUM; A64840A
Model Number A64840A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch report mw5160877 received: "patient went in for surgery to assess why peritoneal dialysis catheter was not working.While in surgery the surgeon had to dissect abdominal adhesions and when doing so caused a serosal injury to the patient's bowel due to an electrocautery malfunction.Patient was unable to receive a new peritoneal dialysis catheter and has since had to receive a fistula for future hemodialysis." additional information was received from the customer that the procedure was converted from a laparoscopic to open surgery.The procedure was completed with another device.The serosal bowel injury caused the patient to have to switch from peritoneal dialysis to hemodialysis.There were no further reports of patient harm.
 
Event or Problem Description
Additional information received from customer reports the serosal bowel injury was treated with 3-0 silk sutures over the area of injury during surgery, and that the patient required hospital stays for the subsequent hemodialysis treatments.This report is related to the following linked patient identifier: (b)(6).

Brand Name
JAWS "HIQ+", 5 X 330 MM, SCISSORS, MINI-METZENBAUM
Common Device Name
A64840A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key20898642
Report Number2429304-2024-01031
Device Sequence Number9032855
Product Code HET
UDI-Device Identifier04042761027410
UDI-Public04042761027410
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
Report Date (Section F) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA64840A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/11/2024
Event Location Hospital
Date Report to Manufacturer11/12/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOVIE GENERATOR; COVIDIEN MONOPOLAR CORD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA01/09/2025